# SDR 98ZZZX2120

- Difficulty date: May 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21114
- Condition: Failed
- Location: Nr 1-2
- Part time: 700 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, FOUND METAL PARTICLES IN OIL FILTER.  FOUND TO BE PISTON PIN WRIST PLUG MATERIAL.  CYLINDERS SENT TO MANUFACTURER FOR EVALUATION.  REQUIRED OVERHAUL OR REPLACEMENT OF CYLINDERS AFFECTED.  APPEARED TO BE CYLINDERS 1 AND 2 (COOLEST RUNNING CYLINDERS).  AVERAGE AGE OF CYLINDER, 800 HOURS, FACTORY REBUILT ENGINES.  SUBMITTER STATED THESE AIRCRAFT ARE INVOLVED IN A TRAINING 141 SCHOOL.  LEFT UNCORRECTED, POSSIBLE SEVERE ENGINE DAMAGE, FAILURE.
